|Been on meds for 2yrs now, still doing good But..
Dec 20, 1999
Hello, first of all let me thank you for your time and upkeep on this website. It has been an INVALUABLE source of information for both myself and my entire family. Now for my question....I have been positive since 1990, just started the meds(Crixivan,Epivir, and Zerit) 2yrs ago, no problems or side effects except for lack of sleep, which has been taken care of thru sleeping pills(ambien, doesnt leave me with a hungover effect) Anyway, i have been able to start working again sinice May, but here lately i have been VERY run down feeling and seems like i have to literally force myself to get out of bed anymore, i'm just so run down, my viral load was undetectabel as of 3months ago and tcells are finally up to 380. I'm going to get tests re-run next month, but in the meantime thought i'd see if theres a certain amount of time that goes by(in general) where the meds quit working. My parents are really worried because i've lost like 10lbs in the last 2wks, on top of sleeping almost all the time when i'm not working. I am RELIGOUS about taking my meds everyday, and on time...have been since i first started them. Any info you could give me would be greatly appreciated, even if its directing me to a website i can find more info about time lines and the meds. Thank you in adance....take care and keep up the great work you all are doing!
Response from Dr. Feinberg
The medications can indeed stop working if your HIV has become resistant, although resistance is very unlikely if you are taking them religiously (at the correct intervals and with or without a meal, as you have been instructed). With CD4 cells over 300 and an undetectable viral load, resistance doesn't seem likely unless these numbers have recently changed, so it's a good idea to check.
It is also possible that something else is going on. You might have picked up another infection, or you may be depressed. You should see your doctor so a thorough assessment can be made.
Erlichiosis infection in person with HIV
diarrhea for 3 months after switching to new meds
- Penis Discharge After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Vomiting After Anal Sex Without Condom Does It Mean I Have HIV
- White Bumps On Penis After Getting Fingered Worried I Have HIV
- How Much Damage Does Chlamydia Cause At 6 Months?
- If Both Partners Are Std Free Can You Still Get An Std?
- Where Did Chlamydia Come From?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.